U.S. doctors online nowAsk doctors free
A 31-year-old female asked:

i think i have become dependant on valium, what are the symptoms of dependency and how do i stop taking it?

1 doctor answer2 doctors weighed in
Dr. Marybeth Lambe
Travel Medicine 45 years experience
Stop w/ supervision: You mention both valium & diazepam--are the same medicine. History of alcohol dependence or withdrawl is an added risk in your history. Red flags are daily use, increasing need--frequency or higher dose, daydreaming about this medicine, being secretive about use, hoarding pills from providers, needing it for sleep or stress. If you wonder if you are dependent you likely are.Seek help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

CA
A 24-year-old member asked:

Can Valium cause b-12 deficiency?

2 doctor answers6 doctors weighed in
Dr. Christopher Nicora
Internal Medicine 24 years experience
Benzo and B12: No.
CA
A 27-year-old member asked:

Can Valium trigger a relapse in a recovering alcoholic?

2 doctor answers11 doctors weighed in
Dr. Jeff Blixt
Addiction Medicine 24 years experience
Yes: Valium affects the brain in a similar way as alcohol. Taking it could "trigger" the brain and cause cravings for alcohol. Try to avoid and if they must be used make sure your treating physician knows about addiction and your history. Best to avoid if at all possible.
Dr. Michael Thompson
Hematology and Oncology 20 years experience
Benzodiazepines (such as valium) and alcohol act at the same target (or receptor) in the brain - GABA subtype A. http://en.wikipedia.org/wiki/GABAA_receptor Therefore, there are similarities in how they effect people.
Nov 14, 2011
A 38-year-old member asked:

Can taking Valium when tired make you fall?

1 doctor answer8 doctors weighed in
Dr. Edward Smith
Neurosurgery 54 years experience
Definitely: Many drugs promote falling. Valium and all the members of its class can promote falling through multiple mechanisms including loss of coordination, relaxation of muscles and lack of clear thinking. If you are not tired before taking benzos, this risk is present. When tired, the risk is magnified.
A 35-year-old member asked:

Dentist prescibed valium. Thought it was dangerous.?

2 doctor answers3 doctors weighed in
Dr. Mark Bornfeld
Dentistry 45 years experience
All drugs risk...: Like any drug or therapy, there are potential risks and benefits. That is why Valium and other related drugs must be prescribed appropriately. Benzodiazepines can interact with other drugs, can cause sedation, and dependence. Long term use can lead to memory impairment. Still, Valium and related drugs are useful and safe for management of anxiety when used wisely.
A 38-year-old member asked:

Side effect: impaired learning -- taking valium?

1 doctor answer3 doctors weighed in
Dr. Khaled Mohamed
Psychiatry 38 years experience
Memory: One of the long term use side effects of benzodiazepines which Valium is a member is memory impairment which is reversible. With memory is crucial part of learning it can affect it.

Related questions

A 30-year-old member asked:
1 doctor answer2 doctors weighed in
A 34-year-old member asked:
3 doctor answers10 doctors weighed in
A 31-year-old female asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 6, 2016

People also asked

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.